MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV SYS PED.W/SA 20 A.PRECHAMBER; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV SYS PED.W/SA 20 A.PRECHAMBER; HYDROCEPHALUS MANAGEMENT
Model Number FV441T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 06/29/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This complaint was reopened in reference to (b)(4).Manufacturing site evaluation: manufacturing and quality control data: the progav® was manufactured by a qualified employee in february 2016.Deviations during assembly did not occur.The valve was sterilized by miethke and released for shipment after final inspection.The progav® has a normal pressure range of 0 to 20 cmh2o.The valve was inspected as article fv441t.All parameters have been inspected and approved during the manufacturing process.All parameters have been assessed as meeting specification.Device examination: the valve was received submersed in an unidentified liquid in the provided returnkit.Visual inspection: no significant deformations or damage to the valve were detected during the visual inspection.This was confirmed through a measurement of the plane parallelism.Permeability test: a permeability test has shown that the valve is permeable.Adjustment test: the progav® was tested and is adjustable to all specified pressures.Braking force and brake function test: the brake functionality test has shown that the brake function is fully operational and the braking force is within the given tolerances.Computer controlled test: to investigate over/under-drainage, the opening pressure is measured using a miethke computer controlled testing apparatus which simulates a cerobrospinal fluid flow.The results showed that the valve operated within the accepted tolerance in the horizontal position.Result first, we performed a visual inspection of the progav®.No significant deformations or damage to the valve were detected during the visual inspection.This was confirmed through a measurement of the plane parallelism.Next, the permeability, adjustability, as well as the brake functionally and brake force, of the valve were tested.The valve operated as expected and met all specifications.Finally, the valve was dismantled.A small build-up of a substance (likely protein) was observed inside the valve.Based on the investigation, the claim of malfunction was not able to be substantiated.However, it is possible that the deposits observed inside the valve may have led to the malfunction.As described in scientific literature, the problem encountered is one of the known, inevitable risks of hydrocephalus (hc)-therapy by shunt implants.Manufacturing defects at the time of release have been excluded.The valve met all specifications of the final inspection when released from christoph miethke (b)(4).No further regulatory actions are required.
 
Event or Problem Description
It was reported miethke that a progav sys ped.W/sa 20 a.Prechamber (part # fv441t) was implanted during a procedure performed on (b)(6) 2016.According to the complainant, the valve was operating in underdrainage.The patient underwent a revision procedure on (b)(6) 2016.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Age: (b)(6).Weight: (b)(6).Height: 60 centimeters (cm).Gender: unknown.

Brand Name
PROGAV SYS PED.W/SA 20 A.PRECHAMBER
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key12420956
Report Number3004721439-2021-00620
Device Sequence Number17458098
Product Code JXG
UDI-Device Identifier04041906132545
UDI-Public4041906132545
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K103003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Model NumberFV441T
Device Catalogue NumberFV441T
Device Lot Number20029222
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/12/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/16/2016
Initial Report FDA Received Date09/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age5 MO
Patient Weight6